Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and stillbrith
Dec 7, 2012

i was dignose with hiv in 2004 and i started the the medicine in 2009 wwhen i was preganant, but i had a stillbrith and i have had four still, can hiv or the medicine be the cause of my stillbrith. Now i am on neveriphine Ricivir -LN, but want ot be pregnant but can get pregnant is the medicine the cause of my fertility impairment. sorry for the worry spellings

Response from Dr. McGowan

HIV can be a cause of loss of a pregnancy. If you are on meds now (and I am sorry I am not sure what racivir-LN is...could it be Trizivir?) and you HIV viral load is undetectable, that can help. There has been no specific link between any of the meds used to treat HIV and miscarriage. There are many causes of pregnancy loss...have you discussed it with your obstetrician? Loss of pregnacy early versus late can have different causes. If the miscarriage has been late in the course it may help to observe bedrest near term, unless there is a genetic cause. Your obstetrician should be able to guide you on what the best approach should be.

Best, Joe



Previous
Swollen glands
Next
Ibuprofen with Stribild?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement